MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII SPC FIXED PS HOUSNG COL 2; PROST, KNEE, PAT/FEMTIB, SEMI-CONST, UNCEMENT, POROUS, COATED, POLY/MET/POLY

SMITH & NEPHEW, INC. GII SPC FIXED PS HOUSNG COL 2; PROST, KNEE, PAT/FEMTIB, SEMI-CONST, UNCEMENT, POROUS, COATED, POLY/MET/POLY
Model Number 71440003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during the procedure, when the surgeon went to unscrew the size 1-2 legion reamer collet, the screw that threads into the femoral component broke off.The broken piece did not fall inside the patient, and all parts were retrieved.The procedure was completed without delay and backup from smith & nephew was available to finished the surgery.There are no reports/adverse events to document with this incident.
 
Additional Manufacturer Narrative
H3,h6: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device was found to be fractured.The fractured pieces were returned.The device was manufactured in 2011 and shows signs of extensive use.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GII SPC FIXED PS HOUSNG COL 2
Common Device Name
PROST, KNEE, PAT/FEMTIB, SEMI-CONST, UNCEMENT, POROUS, COATED, POLY/MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10795873
Report Number1020279-2020-06248
Device Sequence Number17058107
Product Code MBH
UDI-Device Identifier00885556033906
UDI-Public00885556033906
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71440003
Device Catalogue Number71440003
Device Lot Number11MAB0007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2020
Initial Date Received by Manufacturer 10/15/2020
Supplement Date Received by Manufacturer12/28/2020
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date12/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1